Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 114, NWS Shreveport, LA

May 14, 20154 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 14, 2015, 12:52 PM CDT for 4 counties in Texas. It took effect at May 15, 2015, 1:00 AM CDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
May 14, 2015, 12:52 PM CDT (17:52 UTC)
In effect from
May 15, 2015, 1:00 AM CDT
Expired
May 17, 2015, 9:00 AM CDT
In force
56 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Beckville (BEKT2). The gauge peaked at 25.62 ft at May 14, 2015, 3:00 AM CDT.

actionminormoderate253005/1405/1505/1605/1705/18
Action stage
25.5 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08022040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 14, 10:10 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 14, 10:10 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 AM CDT THU MAY 14 2015

.UPDATE...
WATER VAPOR IMAGERY CONTINUES TO SHOW A LARGE NEGATIVELY TILTED TROUGH
OF LOW PRESSURE ALONG THE WEST COAST THIS MORNING...WITH A SECONDARY
TROUGH LIFTING ACROSS THE CENTRAL PLAINS. AS A RESULT...SOUTHWESTERLY
FLOW ALONG REMAINS OVER THE ARKLATEX THIS MORNING...WITH A FEW
ISOLATED SHOWERS OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.
AREAS TO THE SOUTH AND EAST ARE A SEEING SOME BREAKS IN THE
CLOUDS...MAKING FOR A VERY PLEASANT MORNING. THESE BREAKS THOUGH
WILL ONLY PROVIDE ADDITIONAL HEATING/ENERGY FOR THE SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. GIVEN HOW MOIST THINGS
ARE OUT THERE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP FOR THIS AFTERNOON AND EVENING. GIVEN THE RECENT
RAINS...AREA RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN
HIGH...ESPECIALLY IN NORTHEAST TEXAS...AND SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS. ALTHOUGH QPF AMOUNTS TODAY ARE
NOT THAT IMPRESSIVE...MAINLY A TENTH TO A QUARTER INCH ACROSS THE
AREA...LOCALLY HIGHER AMOUNTS COULD FALL WITH THE STRONGER
STORMS...WITH LOCALIZED FLOODING STILL A THREAT.

ONLY MADE A FEW MINOR TWEAKS TO THE TEMPERATURE TREND AS WELL AS
TO THE POPS FOR THIS MORNING. OTHERWISE...THE FORECAST LOOKS ON
TRACK.

&&

.PREV DISCUSSION... /ISSUED 715 AM CDT THU MAY 14 2015/

AVIATION...
FOR THE 14/12Z TAFS...A WIDE RANGE OF CIG/VSBY CATEGORIES AT OUR
TERMINALS THIS MORNING. WORST CONDITIONS ARE FOUND IN E TX WHERE
IFR/LIFR CONDITIONS ARE OBSERVED AT TYR/GGG WITH MVFR AT LFK.
FARTHER EAST...VFR CONDITIONS STILL PERSIST BUT EXPECT SOME OF THE
LOWER CLOUDS TO EXPAND FROM E TX INTO S AR/N LA LATE THIS MORNING.
GRADUAL IMPROVEMENT IS EXPECTED TOWARD THE MID-DAY TIMEFRAME WITH
CIGS LIFTING TO LOW VFR AT MOST SITES. AFTERNOON INSTABILITY AND
HIGH MOISTURE CONTENT WILL LEAD TO SOME ISOLD TO WIDELY SCATTERED
CONVECTION...BUT HAVE SETTLED ON VCTS FOR NOW WITH LOW CONFIDENCE
IN OVERALL COVERAGE. WINDS WILL INCREASE DURING THE DAY FROM THE
S/SE AT AROUND 8-12 KTS WITH SOME OCCASIONAL HIGHER GUSTS. EXPECT
SPEEDS TO DROP OFF AFTER 15/00Z AND A LIKELY RETURN OF LOWER CIGS
AND VSBYS NEAR THE VERY END OF THE TAF PERIOD. /19/

PREV DISCUSSION... /ISSUED 423 AM CDT THU MAY 14 2015/

DISCUSSION...
KSHV RADAR PRECIP-FREE THIS MORNING IN THE WAKE OF SHORTWAVE THAT
PASSED TO OUR NW DURING WEDNESDAY. HOWEVER...SCATTERED SHWRS/TSTMS
ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY...AS DISTURBANCES IN SW
FLOW ALOFT MOVE OVHD. ALTHOUGH WE SHOULD REMAIN MOSTLY CLOUDY
THROUGHOUT TODAY...A FEW PEEKS OF SUNLIGHT WILL HELP TO AID
DAYTIME HEATING...WHICH WILL ALSO AID IN THE DEVELOPMENT OF
SCATTERED CONVECTION.

THIS OVERALL PATTERN IS EXPECTED TO CONTINUE TO HOLD INTO THE
WEEKEND. UPPER TROF OVER THE BAJA REGION WILL EJECT INTO THE
PLAINS DURING SATURDAY...BUT WILL DAMPEN AND BE FORCED NEWD
BECAUSE OF THE LARGE BLOCKING RIDGE OVER THE SERN U.S. A COLD
FRONT ASSOCIATED WITH THE TROF WILL MOVE INTO OUR NWRN SECTIONS
SATURDAY NIGHT...BUT WILL STALL OUT AS THE TROF DEPARTS TO THE NE.
SW FLOW PERTURBATIONS WILL CONTINUE TO OVERRIDE THE FRONT...WHICH
MAY SET US UP FOR A HEAVY RAINFALL EVENT IN THE I-30 CORRIDOR.
ADDITIONALLY...THIS RAINFALL WILL MOST LIKELY AGGRAVATE HYDROLOGIC
FLOODING ISSUES...PARTICULARLY FOR THE RED RIVER BASIN.

THE UPPER RIDGE IS FCST TO SHIFT WWD AS WE MOVE INTO NEXT WORK
WEEK...WHICH WILL ALLOW FOR THE STALLED FRONT TO FINALLY PUSH S OF
THE REGION BY EARLY TUESDAY. WITH WEAK RIDGING ALOFT AND INFLUENCE
OF SFC HIGH PRESSURE TO OUR N...WE SHOULD SEE A BREAK IN PRECIP
FOR MUCH OF THE REGION DURING TUESDAY. HOWEVER...RAIN IS EXPECTED
TO RETURN BY MID-WEEK...AS SW FLOW BEGINS TO DOMINATE AGAIN...AND
THE STALLED FRONT MOVES BACK NWD AS A WARM FRONT.

DESPITE THE FROPA LATE IN THE PD...TEMPS ARE EXPECTED TO RUN VERY
CLOSE TO SEASONAL NORMALS THROUGHOUT THE PD. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  69  83  69 /  40  20  50  30
MLU  84  69  84  70 /  30  20  50  30
DEQ  80  67  81  67 /  40  40  50  40
TXK  80  68  82  68 /  40  30  50  40
ELD  82  67  82  68 /  30  20  50  40
TYR  81  70  81  69 /  40  30  50  30
GGG  82  70  82  69 /  40  20  50  30
LFK  84  70  83  71 /  40  20  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PALMER/19
Hazardous weather outlook, May 14, 9:50 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CDT THU MAY 14 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151500-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
950 AM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION THROUGHOUT TODAY AND TONIGHT...AS UPPER LEVEL DISTURBANCES
INTERACT WITH A WARM FRONT. GIVEN THE RECENT RAINS...AREA
RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN HIGH. WHILE
WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A
FEW ISOLATED TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER
HEAVIER DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH
OF THE NEXT SEVEN DAYS...AS UPPER LEVEL DISTURBANCES CONTINUE TO
MOVE ACROSS THE REGION. MUCH OF THIS WILL BE HIT OR MISS DAYTIME
ACTIVITY... ALTHOUGH A STALLED FRONTAL BOUNDARY LATE SATURDAY INTO
EARLY SUNDAY WILL ALLOW FOR HEAVIER RAINFALL AMOUNTS FOR AREAS OF
THE INTERSTATE 30 CORRIDOR. LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE...WHICH MAY CAUSE SOME SHORT TERM ISSUES WITH FLOODING.
PERHAPS OF MORE CONCERN AT THIS TIME WILL BE THE POSSIBILITY OF
CONTINUATION OR WORSENING OF HYDROLOGIC FLOODING ON AREA RIVERS
AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:31 PM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler4 days
May 14, 12:44 PM CDTRiver Flood WarningSHVCass, Harrison, Marion48 hr
May 14, 6:02 PM CDTSevere Thunderstorm WarningSHVSmith58 min
May 14, 6:06 PM CDTAreal Flood AdvisorySHVCherokee, Smith3 hr
May 14, 6:25 PM CDTSpecial Weather StatementSHVNacogdoches50 min
May 14, 6:36 PM CDTFlash Flood WarningSHVNacogdoches3 hr
May 14, 6:55 PM CDTSpecial Weather StatementSHVUpshur50 min
May 13, 8:29 PM CDTSpecial Weather StatementSHVDe Soto46 min
May 13, 11:56 PM CDTSpecial Weather StatementSHVGrant49 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.